Wyoming, 2007

Heavy Snow in Wyoming, December 7 to 8, 2007

December 7 to 8, 2007 · NWS CYS · 1 event in 1 county or zone

Heavy snowfall recorded over the Snowy/Sierra Madre ranges of southeast Wyoming.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Heavy snowfall recorded over the Snowy/Sierra Madre ranges of southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 7, 3:15 AM MST, 45 minutes earlier.

Area forecast discussion, Dec 7, 3:15 AM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MST FRI DEC 7 2007

.SHORT TERM...TODAY THRU SATURDAY...LIGHT SNOW SPRDG OVER FAR SRN
PORTIONS OF THE CWA ATTM AND EXPECT THIS AREA TO LIFT SLOWLY
NORTHWARD TODAY AHEAD OF INITIAL SHORTWAVE MOVING NE FROM COLORADO.
OVERALL MODELS TRENDS HAVE DECREASED OVERALL SNOWFALL AMOUNTS OVER
THE AREA TODAY INTO SATURDAY WITH BEST FOCUS NOW LOOKING TO EXTEND
FROM CARBON COUNTY NE ACROSS THE NRN CWA MAINLY THIS AFTERNOON
THROUGH TONIGHT.  WILL ISSUE WINTER STORM WARNINGS FOR THAT AREA
WHERE BEST SHEAR ZONE LOOKS LIKE IT WILL EXIST.  ELSEWHERE WILL
FAVOR SNOW ADVYS AS GENERALLY LONG PERIOD BUT LIGHTER SNOWS ARE
EXPECTED TODAY THRU SATURDAY.  SOME LULL IN THE SNOWFALL MAY OCCUR
THIS AFTN OVER SRN PORTIONS OF THE CWA BEHIND LEAD SHORTWAVE BUT
INCREASING UPSLOPE AND OTHER IMPULSES SHOULD BRING SOME INCREASE IN
COVERAGE AGAIN TONIGHT.  HEAVIEST SNOWS SHOULD TAPER OFF SAT MORNING
BUT LIGHT SNOWS EXPECTED TO REMAIN ESPECIALLY OVER THE NORTH PART OF
THE CWA.  NOT MUCH CHANGE IN TEMPS TODAY THEN COOLING OFF TONIGHT
AND SATURDAY AS COLD SFC HIGH SINKS SOUTH OUT OF CANADA INTO THE NRN
PLAINS.

.LONG TERM...SAT NIGHT THRU THU...BASED ON BETTER CONSENSUS WITH
OTHER MODELS...HAVE LEANED TWDS GFS THRU MON.  LARGE UPPER TROF TO
REMAIN OVER WRN U.S. WITH PIECES OF ENERGY DROPPING INTO THE MEAN
TROF AND THEN EJECTING NEWD.  INITIAL PIECE OF ENERGY WILL BE MOVING
ACROSS THE REGION THRU SAT NIGHT AS ANOTHER VORT MAX DROPS INTO SRN
CA.  THERE MAY BE A BRIEF BREAK LATER ON SUN INTO MIDDAY MON BEFORE
THE NEXT PIECE OF THE SYSTEM EJECTS AND BRINGS ANOTHER CHC OF SNOW
MON AFTN INTO TUE MORNG.  MAIN PART OF UPPER TROF FINALLY SHIFTS
THRU REGION BY TUE NIGHT INTO WED.  TEMPS WILL BE THE COLDEST MON
NIGHT INTO TUE NIGHT...THEN START MODERATING ON WED INTO THU AS NW
FLOW ALOFT DEVELOPS OVER THE AREA.

&&

.AVIATION...WIDESPREAD IFR/LIFR CONDS EXPECTED ACROSS THE AREA INTO
SAT MORNING DUE TO LOW CIGS AND VISIBILITIES WITH SNOW IN SFC
UPSLOPE FLOW.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WS WRNG TODAY THRU SAT MRNG    ZNS 061>063.
     WS WRNG TONIGHT THRU SAT MRNG  ZNS 059..060..064.
     SNOW ADVY TODAY THRU SAT MRNG  ZNS 065>070.
NE...SNOW ADVY TODAY THRU SAT MRNG  ZNS 019>021..054..055.
     SNOW ADVY TNGT THRU SAT MRN    ZNS 001>003.

&&
Hazardous weather outlook, Dec 6, 9:20 PM MST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
920 PM MST THU DEC 6 2007

NEZ019>021-054-055-WYZ061>070-071200-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTHWEST CARBON-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
920 PM MST THU DEC 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SNOW IS EXPECTED TO INCREASE LATE TONIGHT ESPECIALLY OVER FAR
SOUTHERN WYOMING...MAINLY ALONG AND SOUTH OF INTERSTATE 80.
AN INCH OR TWO OF ACCUMULATION IS POSSIBLE OVER THE MOUNTAINS
NEAR THE COLORADO BORDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FOR FRIDAY MORNING INTO SATURDAY.
SIGNIFICANT SNOWFALL IS EXPECTED ACROSS THE AREA FRIDAY INTO
SATURDAY MORNING ALONG WITH MUCH COLDER TEMPERATURES. THE SNOW IS
EXPECTED TO TAPER OFF DURING THE DAY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-WYZ059-060-071200-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
920 PM MST THU DEC 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FRIDAY AFTERNOON INTO SATURDAY
AFTERNOON. ACCUMULATIONS OF 4 TO 9 INCHES CAN BE EXPECTED THROUGH
SATURDAY. THE SNOW IS EXPECTED TO TAPER OFF SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Snowy Range

When
December 7, 4:00 AM MST to December 8, 12:00 PM MST
Where
Snowy Range forecast zone
Reported by
Mesonet

Estimated snowfall amounts from 12 to 17 inches recorded at SnoTel sites.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65419.